MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Good morning, we have received in the area of surveillance of medical devices of the spanish agency of medicines and medical devices, notification from the health professional (b)(6) (with email (b)(6)), regarding an incident with the medical device bd blunt fill needle, model 18g x 1 tw (1.2mm x 25 mm), serial number unknown, lot number 3086629, occurred on (b)(6) 2024, in the c.S severo ochoa, gijón, asturias.The information provided is as follows: description of the incident: the medication loading needle described is not safe for medication preparation as although it minimises the risk of puncture, the blunt tip requires exerting more force to pierce the vials with the risk of microparticles being released from the plastic rubber protecting the vial into the dilution.Other comments: administering a solution of medication with plastic or glass particles from the vials.On the other hand, the following information is requested: - incidents and/or complaints that have occurred in spain of which you have had knowledge related to the product.- if this product has been involved in an fsca.- units of the aforementioned product distributed in spain in the last 3 years.- number of units distributed in europe and worldwide in the last 3 years.- whether they have contacted the site to request the product involved in the incident or to have access to it for further information.In accordance with article 87(11) of regulation (eu) 2017/745 on medical devices, this incident is brought to your attention so that you can urgently refer it to the manufacturer of the device and initiate an investigation.They should send us the initial report including in it our reference for this dossier (ps/mjf/102105) keep us informed of the progress of the investigation related to this incident and send us the final report with the results of the investigation and possible corrective actions.This incident report has been assigned the reference ps/mjf/102105, to which you are kindly requested to refer in case of forwarding any information related to this incident.Thank you very much yours faithfully.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
No additional information received.Good morning, we have received in the area of surveillance of medical devices of the spanish agency of medicines and medical devices, notification from the health professional sergio ganbo (with email sergio.Bango@sespa.Es ), regarding an incident with the medical device bd blunt fill needle, model 18g x 1 tw (1.2mm x 25 mm), serial number unknown, lot number 3086629, occurred on (b)(6) 2024, in the c.S severo ochoa, gijón, asturias.The information provided is as follows: description of the incident: the medication loading needle described is not safe for medication preparation as although it minimises the risk of puncture, the blunt tip requires exerting more force to pierce the vials with the risk of microparticles being released from the plastic rubber protecting the vial into the dilution.Other comments: administering a solution of medication with plastic or glass particles from the vials.On the other hand, the following information is requested: incidents and/or complaints that have occurred in spain of which you have had knowledge related to the product.If this product has been involved in an fsca.Units of the aforementioned product distributed in spain in the last 3 years.Number of units distributed in europe and worldwide in the last 3 years.Whether they have contacted the site to request the product involved in the incident or to have access to it for further information.In accordance with article 87(11) of regulation (eu) 2017/745 on medical devices, this incident is brought to your attention so that you can urgently refer it to the manufacturer of the device and initiate an investigation.They should send us the initial report including in it our reference for this dossier (ps/mjf/102105) keep us informed of the progress of the investigation related to this incident and send us the final report with the results of the investigation and possible corrective actions.This incident report has been assigned the reference ps/mjf/102105, to which you are kindly requested to refer in case of forwarding any information related to this incident.Thank you very much, yours faithfully.
 
Additional Manufacturer Narrative
Pr 9599078 follow up.A device history record review was completed by our quality engineer team for provided material number 305181 and lot number 3086629.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.

Brand Name
NEEDLE 18X1IN BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18684485
Report Number1911916-2024-00075
Device Sequence Number20641409
Product Code GAA
UDI-Device Identifier30382903051817
UDI-Public(01)30382903051817
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot Number3086629
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date02/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown